Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, the hydantoin (e.g. phenytoin) may increase how quickly your body processes quinidine.
What might happen:
The quinidine levels in your blood may decrease and cause an irregular heartbeat.
What you should do about this interaction:
If you experience an irregular heartbeat, contact your doctor. It may be necessary to adjust your dose of quinidine.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the of any medicine before checking with them first.Reference:1.Data JL, Wilkinson GR, Nies AS. Interaction of quinidine with anticonvulsant drugs. N Engl J Med 1976 Mar 25;294(13):699-702.